Jump to content

The Bad News, The Good News And The Inevitable


Be Still
 Share

Recommended Posts

My only child, a teen son, is symptomatic with POTSy stuff. :(

He has a tilt tomorrow. :unsure:

I talked to Dr. Grubb about my son three weeks ago at my first visit and he said to have our PCP order a tilt. Dr. Grubb assured me that there is only a 20% chance of passing POTS on to offspring (but, I know my kid) and that often boys don?t get sx as severe as girls. My son was relieved to hear that.

I'm still having problems with the needle-stick-in-the-nerve (from the catecholamines test, no results yet!) So, last week, on Monday, I went nervously into my PCP with four articles on POTS and my dx from Dr. Grubb (and an aching arm.) I didn?t know if he had my report from Dr. Grubb (he didn?t.) He had referred me, but at my request, so he didn't know what he was getting into! I wasn't sure if he would want to refer us to another specialist, or could tackle it himself. I had always had a good experience at this office (and multitudes of bad experiences elsewhere, you all know the dance), so I was reluctant to have to find another doctor.

My doctor said he had never heard of POTS (and here I am coming in telling him that likely two of his patients have it!) He seemed open and interested (and a little amazed.) He was concerned over my son?s crazy numbers from monitoring him a few days, but didn?t know what to make of them. He had never ordered a tilt, but, he took my articles and he intended to talk to Dr. Grubb?s office about it. I left feeling relieved. (Rx for arm: stop taking BP on left side. Okay to use right.)

I finally talked to Bev at Dr. G's on Friday and was told to halve my labetalol dose. She helped be get a tilt scheduled for my son. I then had to talk to my PCP about what medications my son should stop (Bev hung up before I could ask her), and was worried about his response since he was so unfamiliar with the TTT. He called back and his response was wonderful!

Yippee!! \(^o^)/

He said he had read the articles and was up to speed on this condition and easily answered which medications to stop. I brought up the issue of Hypermobility (EDS III), which is a concern for both of us presently, and he said he learned about that connection from the articles. He accepted what I told him of our sx and asked me to remind him to check our joints when we are in next.

He then asked me, very poignantly, how I found this doctor (Dr. G) and I related the steps that got me to DINET and Toledo. He seemed intrigued with the idea of examining his other CFS patients for POTS. I offered myself as support to any of his patients that might want more information.

With my son scheduled for his tilt tomorrow I feel like it?s all happening so quick!!! I?m barely comprehending my dx. :head whirling: I wanted to get it done over spring break, far be it from me to unleash him on the school for three days without his meds. :o

I?m thrilled that my PCP is open and wants to learn, that is too cool. I had to talk to him tonight, because my BP keeps dropping so he told me to stop the labetalol, since we can't cut the pill any smaller! He then calmly told me my case continues to be complicated. :D

That's the fourth BB shot down. *sigh*

My emotions are all over the map :blink:, but I?ll keep you updated.

Link to comment
Share on other sites

Wow it sounds like a roller coaster ride! Have you ever been tried on Midodrine. I justed started it and it seems ok, no horrible side effects. In fact, doc wants me to up dose as it is supposed to raise blood pressure after the initial rise in morning when my heart pounds like crazy. I finally understand that my heart is pounding to make sure that the blood gets to my brain and the raise in blood pressure then is normal. I feel so crappy I have to lie down for awhile. Then everything settles down and my blood pressure drops. Usually my heart rate would stay up but with the midodrine it too drops faster. Its only been a couple days so we will have to see. I just finllaly found a cardiologist after 10 years of this who knows about pots and is very interested in helping. He is nice. Hang in there, sounds like your on the right track.

Link to comment
Share on other sites

Hi ...I know how you feel...I have had probs with low bp and beta blockers...I was on inderal and atenolol and had to come off of both of them...I have mvp and now that I am off the meds my symptoms have total control of my life...I can barely leave my house anymore...I hope you find a solution and feel better soon...

take care,

barbara

Link to comment
Share on other sites

As laila said, midodrine might be an option. I'm on it and it's really helped (I no longer pass out if I'm on it). It is a pretty common treatment for POTS. I have a close friend with NCS who'se on it too and she loves it.

It sounds like you've had a crazy week, and I'm sorry your son is dealing with this too. It really stinks to get this when you're young, but I've heard the chances for recovery are better.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...